Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS Hastings, NE

June 30, 2025Adams County, Buffalo County, Hall County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 30, 2025, 3:26 AM CDT for Adams County, Buffalo County, Hall County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2025, 3:26 AM CDT (08:26 UTC)
Expired
Jun 30, 2025, 3:45 AM CDT
In force
19 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, NE, Buffalo County, NE, Hall County, NE

The radar

The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 11:49 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1567 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

193 
WUUS53 KGID 300826
SVRGID
NEC001-019-079-300845-
/O.NEW.KGID.SV.W.0113.250630T0826Z-250630T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
326 AM CDT Mon Jun 30 2025

The National Weather Service in Hastings has issued a

* Severe Thunderstorm Warning for...
  Northern Adams County in south central Nebraska...
  Southeastern Buffalo County in south central Nebraska...
  Southern Hall County in south central Nebraska...

* Until 345 AM CDT.

* At 326 AM CDT, a severe thunderstorm was located near Gibbon, or 13
  miles northeast of Kearney, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Gibbon and Shelton around 330 AM CDT.

This includes Interstate 80 between mile markers 285 and 307.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4058 9832 4066 9872 4069 9872 4068 9879
      4074 9909 4090 9900 4078 9833
TIME...MOT...LOC 0826Z 287DEG 29KT 4079 9886 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rossi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 11:57 PM CDT, 3 hours 29 minutes earlier. Its key messages:

  • There is a Marginal to Slight risk of severe storms mainly after 11 PM tonight and lasting into early Mon AM. Damaging winds, large hail, and locally heavy rainfall will be the main threats.
  • After Monday morning, there is a slight chance (15% to 30%) of storms Tuesday night into Wednesday and an even higher chance (around 30% to 50%) of storms Friday evening.
  • Temperatures cool off into the low to mid 80s for Monday then warm back up into the low to mid 90s on Wednesday. Temperatures for Thursday and Friday will be similar to Wednesday.
Area forecast discussion, Jun 29, 11:57 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1157 PM CDT Sun Jun 29 2025

.KEY MESSAGES...

- There is a Marginal to Slight risk of severe storms mainly
  after 11 PM tonight and lasting into early Mon AM. Damaging
  winds, large hail, and locally heavy rainfall will be the main
  threats.

- After Monday morning, there is a slight chance (15% to 30%) of
  storms Tuesday night into Wednesday and an even higher chance
  (around 30% to 50%) of storms Friday evening.

- Temperatures cool off into the low to mid 80s for Monday then
  warm back up into the low to mid 90s on Wednesday.
  Temperatures for Thursday and Friday will be similar to
  Wednesday.

&&

.UPDATE...
Issued at 1154 PM CDT Sun Jun 29 2025

A line of thunderstorms has developed across the Sandhills this
evening. The line will move to the southeast through the night,
bringing hail and gusty winds with it into the area. A second
line of storms has developed over Furnas County and is starting
to expand into northwestern Harlan County. These storms are
expected to move to the east over the next few hours.

A Severe Thunderstorm Watch has been issued for all six of our
Kansas counties and most of our counties in south central
Nebraska. The watch will be in effect until 6am.

&&

.DISCUSSION...
Issued at 330 PM CDT Sun Jun 29 2025

Today and tonight...

An upper trough centered over Canada extends southward to Nebraska.
A cold front associated with this trough is positioned across/near
the Kansas/Nebraska border. Temperatures across north central Kansas
and south central and central Nebraska will range from the low 80s
to the mid 90s. This front may drop slightly southward later this
afternoon into this evening but will remain across north central
Kansas. Storms may develop (around a 20% to 30% chance) along
this front later this afternoon into this evening. High CAPE and
mid-level lapse rates will be present but wind shear will be
lacking with values getting up to around 20 knots. These
conditions may still result in some strong to severe storms
mainly across north central Kansas and far south central
Nebraska later this afternoon into this evening. The main
threats with these storms will be large hail and damaging winds.

A shortwave trough is expected to move over the area tonight.
Sufficient CAPE, mid-level lapse rates, and wind shear will be
across the area to allow for another round of severe weather.
The models are showing a complex of storms moving into the area
from the northwest although the models differ somewhat on the
arrival of this complex of storms. The models are generally
showing the storms arriving between midnight and 3 AM for
locations northwest of the Tri-Cities with the complex
continuing to move southeastward. The main threats with these
storms will be damaging wind gusts and locally heavy rainfall;
however, some isolated hail up to around quarter size may occur
initially with these storms. Flash flooding will be possible in
areas with saturated soils from recent rainfall. Low
temperatures tonight will range from the upper 50s to upper 60s.

Monday through Saturday...

Showers and storms may still be ongoing Monday morning, especially
for areas south and east of the Tri-Cities area. This activity is
expected to mostly be out of the area by Monday afternoon. Northerly
winds will be across south central and central Nebraska and north
central Kansas on Monday with temperatures warming up into the low
to mid 80s. Temperatures are expected to cool into the mid 50s to
mid 60s Monday night with the area on the backside of the upper
trough. Upper ridging will mostly be over the area on Tuesday with
temperatures warming up into the mid 80s to low 90s. Low
temperatures Tuesday night will be in the 60s. Southerly winds will
be across the area on Wednesday with temperatures warming up into
the upper 80s to mid 90s. There is a slight chance of showers and
storms on Wednesday with a shortwave trough passing overhead.
Southerly winds will continue Wednesday night with temperatures
cooling into the mid 60s to low 70s.

High temperatures on Thursday will be similar or a degree or
two warmer than those on Wednesday. Winds will be a little
stronger out of the south on Thursday with gusts up to 20 to 30
mph. Low temperatures Thursday night will range from the upper
60s to the low to mid 70s. Winds will be gusty out of the south
to southwest on Friday with gusts up to 20 to 30 mph. High
temperatures on Friday will be similar to the previous day with
highs in the low to mid 90s. An approaching upper trough Friday
evening will result in increased chances (around 30% to 50%) of
showers and thunderstorms. Low temperatures Friday night will be
in the mid 60s to low 70s. An upper trough will pass over the
central Plains on Saturday with a cold front entering the area.
This front will result in high temperatures in the mid 80s to
low 90s on Saturday. Rain and storm chances (15% to 35%) will
linger through Saturday.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1147 PM CDT Sun Jun 29 2025

For KGRI/KEAR Airports:
- General overview:
High confidence in VFR ceiling/visibility and thunderstorm-free
conditions through the majority of the period (particularly the
final 12 hours Monday afternoon-evening). However, portions of
the first 12 hours (06-18Z) feature concerns for not only a
round of potentially strong/severe thunderstorms, but also
perhaps at least a few hours of sub-VFR ceiling. Outside of any
convective outflow influences, winds will not be a major
concern with sustained speeds through most of the period at-or-
below 13KT.

- Ceiling/visibility/thunderstorm potential:
As of this writing, the leading edge of a line of thunderstorms
is still about 110-140 miles northwest of KGRI/KEAR, and is
gradually approaching. The exact timing/intensity of this
thunderstorm complex is by far the main short-term issue. For
now, have slightly adjusted TEMPO groups to 07-10Z KEAR/08-11Z
KGRI to capture the main 3-hour "window of opportunity".
Although not a certaintly, storms COULD be strong to severe,
with the main threat being outflow gusts of 45-55KT, brief heavy
rain and resultant sub-VFR visibility and possibly ceiling.

Speaking of ceiling, as is often the case in the wake of
departing convection, there are still "mixed signals" in
various models/guidance regarding the likelihood of sub-VFR
ceiling Monday morning. Although at least brief (possibly at
least a few hours?) MVFR or even IFR ceiling cannot be totally
ruled out, still don't have enough confidence to include
prevailing MVFR in TAFS at this time, but will continue to
"hint" at it with SCT lower cloud groups. IF sub-VFR ceiling
does indeed develop, confidence is fairly high it would lift to
VFR and/or scatter out by 17Z.

- Wind details:
Overnight thunderstorms have the potential to bring a brief
blast of 45-55KT winds depending on their intensity. However,
outside of any potential convective outflow, winds will be
modestly-breezy at worst. Right out of the gate, light,
generally easterly breezes prevail. Once convection vacates,
winds will eventually re-establish from a north-northwesterly
direction through the daytime hours, with the steadiest speeds
16-00Z (sustained around 13KT/gusts up to around 20KT). Late in
the period Monday evening, a very light/variable direction
regime settles in under surface high pressure.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.

&&

UPDATE...Wekesser
DISCUSSION...Schuldt
AVIATION...Pfannkuch
Hazardous weather outlook, Jun 30, 12:01 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
1201 AM CDT Mon Jun 30 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301215-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
1201 AM CDT Mon Jun 30 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

A Severe Thunderstorm Watch has been issued until 6am for most of
the outlook area for the rest of tonight. Expect storms to move
across the region over the next several hours with hail and wind
being the main concerns.

Our entire forecast area is under a Marginal to Slight Risk of
severe thunderstorms late tonight into early Monday morning. The
general expectation is that one or two larger complexes or lines
of storms will move into and across much of our area from west-to-
east, with the potential for other storms to develop directly
over our area out ahead of the main activity.

The primary hazards with any severe storms will be wind gusts of
at least 60 to 70 MPH, hail up to around the size of quarters,
and localized heavy rainfall. Some spots could pick up as much as
1 to 3 inches of rain in a fairly short time, which could promote
mainly minor/short-term flooding issues.

Although our entire area stands at least a small chance for
severe storms and heavy rain, the area of greatest concern
focuses on counties south of Interstate 80 and down into north
central Kansas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

After sunrise Monday morning, a few thunderstorms could still
linger for a few hours mainly within counties south and east of
the Nebraska Tri Cities, but any threat for severe storms should
end by then.

Beyond Monday morning, various, intermittent thunderstorm chances
return to parts of our forecast area between Tuesday night and
Wednesday night, and again Friday afternoon into Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any thunderstorm-related severe
weather or damage that might occur overnight, including wind
gusts around 60 MPH or higher, and hail around 1 inch or larger.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, Jun 30, 3:02 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
302 AM CDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     Tstm Wnd Gst     Holdrege Airport        40.45N 99.34W
06/30/2025  M52 MPH          Phelps             NE   AWOS

&&

Pfannkuch
Local storm report, Jun 30, 3:12 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
312 AM CDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 AM     Tstm Wnd Gst     5 N Axtell              40.55N 99.14W
06/30/2025  M60 MPH          Kearney            NE   Mesonet

            Unofficial personal weather station.

&&

Pfannkuch
Local storm report, Jun 30, 3:18 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
318 AM CDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     Tstm Wnd Gst     4 N Kearney             40.76N 99.10W
06/30/2025  M54 MPH          Buffalo            NE   Mesonet

            Unofficial personal weather station.

&&

Pfannkuch
Local storm report, Jun 30, 3:20 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
320 AM CDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 AM     Tstm Wnd Gst     Kearney                 40.71N 99.08W
06/30/2025  M60 MPH          Buffalo            NE   Emergency Mngr

&&

Pfannkuch
Local storm report, Jun 30, 3:23 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
323 AM CDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     Tstm Wnd Gst     Holdrege Airport        40.45N 99.34W
06/30/2025  M58 MPH          Phelps             NE   AWOS

            On the backside of storms.

&&

Pfannkuch
Local storm report, Jun 30, 3:26 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
326 AM CDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 AM     Tstm Wnd Gst     7 NNW Gibbon            40.83N 98.91W
06/30/2025  M56 MPH          Buffalo            NE   Mesonet

            Unofficial personal weather station.

&&

Pfannkuch

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:24 AM CDTSpecial Weather StatementGIDHarlan51 min
Jun 30, 12:42 AM CDTSpecial Weather StatementGIDFranklin48 min
Jun 30, 1:00 AM CDTSevere Thunderstorm WarningGIDDawson, Gosper60 min
Jun 30, 1:17 AM CDTAreal Flood AdvisoryGIDFurnas6 hr
Jun 30, 1:55 AM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Furnas, Gosper, Phelps, Sherman50 min
Jun 30, 2:12 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney33 min
Jun 30, 2:14 AM CDTSpecial Weather StatementGIDSherman31 min
Jun 30, 2:30 AM CDTSevere Thunderstorm Warning Considerable damage threatGIDBuffalo, Kearney, Phelps30 min
Jun 30, 2:43 AM CDTSpecial Weather StatementGIDFurnas, Harlan32 min
Jun 30, 2:45 AM CDTSpecial Weather StatementGIDBuffalo, Hall, Sherman30 min
Jun 30, 2:55 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Franklin, Kearney, Phelps, Webster50 min
Jun 30, 3:05 AM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman40 min
Jun 30, 3:32 AM CDTAreal Flood AdvisoryGIDBuffalo5 hr
Jun 30, 3:43 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.